Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Spikes in BP during stress, taking losacar, unable to relax. How to control?

I am on losacar 50 mg for the past 4 years, inspite of that I have spikes in my bp (150/100 on my digital meter) during stressful moments. I went for a check up and the doctor says bp is low and says to manage stress instead and suggests he might have to reduce dose to 25 mg instead. But stress happens in unlikely circumstances and unable to relax.. The doctor couldn't help with that. Please suggest remedy. Thanks Vivek
Asked On : Sun, 1 Sep 2013
Answers:  2 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response
Hi Vivek,

Welcome to Healthcare Magic!

I understand that your blood pressure rises when you are stressed and anxious. This is the normal reaction of the body to stress and your anti-hypertensive medication will not be able to counter this. If you frequently become stressed, I suggest that you regularly practice relaxation exercises like deep breathing or shavasana which are very helpful in countering stress, and also help in lowering blood pressure when stressed.

In my experience, frequently getting stressed is often due to an anxiety disorder. If this is so, treatment for the anxiety disorder will benefit a lot.

Hope this helps. Best wishes.

Dr Preeti Parakh
MD Psychiatry
Answered: Sun, 1 Sep 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Ambulatory monitoring of pressure may be useful...
Causes like Pheochromocytoma that can cause anxiety and episodic rise of pressure may have to be investigated...
Psychiatric assessment and assistance can diagnose and help the Stress...
Drugs like beta blockers can blunt the response...they help both blood pressure and anxiety
Discuss with your doctor
     
Take care     
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 2 Sep 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions